Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 7, 2020, 3:01 AM CDT for 5 counties in Texas. It took effect at May 7, 2020, 3:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2020, 3:01 AM CDT (08:01 UTC)
- In effect from
- May 7, 2020, 3:00 PM CDT
- Expired
- May 7, 2020, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 93 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3086 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444 WWUS84 KLUB 070801 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 301 AM CDT Thu May 7 2020 TXZ021-022-027-028-033-072015- /O.NEW.KLUB.FW.W.0003.200507T2000Z-200508T0200Z/ Parmer-Castro-Bailey-Lamb-Cochran- 301 AM CDT Thu May 7 2020 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR WINDS IN EXCESS OF 20 MPH AT THE 20-FOOT LEVEL...RELATIVE HUMIDITY LESS THAN 15 PERCENT...AND HIGH FIRE DANGER FOR THE EXTREME SOUTHWESTERN PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 3 PM this afternoon to 9 PM CDT this evening. * Timing...Late afternoon and early evening. * Wind...West of 20 to 25 mph at the 20 foot level. A cold front bring a shift to north winds mid to late evening. * Humidity...As low as 5 to 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
2 follow-up statements
747 WWUS84 KLUB 071944 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 244 PM CDT Thu May 7 2020 TXZ021-022-027-028-033-080200- /O.CON.KLUB.FW.W.0003.200507T2000Z-200508T0200Z/ Parmer-Castro-Bailey-Lamb-Cochran- 244 PM CDT Thu May 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WINDS IN EXCESS OF 20 MPH AT THE 20-FOOT LEVEL...RELATIVE HUMIDITY LESS THAN 15 PERCENT...AND HIGH FIRE DANGER FOR THE EXTREME SOUTHWESTERN PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS... * Timing...Late afternoon and early evening. * Wind...West of 20 to 25 mph at the 20 foot level. A cold front will bring a shift to north winds mid to late evening. * Humidity...As low as 5 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
956 WWUS84 KLUB 080211 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 911 PM CDT Thu May 7 2020 TXZ021-022-027-028-033-080315- /O.EXP.KLUB.FW.W.0003.000000T0000Z-200508T0200Z/ Parmer-Castro-Bailey-Lamb-Cochran- 911 PM CDT Thu May 7 2020 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ACROSS THE SOUTHWEST TEXAS PANHANDLE AND NORTHWESTERN SOUTH PLAINS... Although warm and very dry conditions remain across the area, winds were decreasing, effectively bringing an end to critical fire weather for the day. However, a cold front will move through around and after midnight, providing strong northerly winds in its wake. These abrupt northerly wind shift and strong winds could be dangerous for any ongoing fire fighting operation. The strong northerly winds will continue into Friday morning, though they will be paired with much cooler and somewhat more moist air. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 7, 12:31 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 7, 12:31 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1231 AM CDT Thu May 7 2020 .AVIATION... Increasing southerly low level flow early morning hours will result in a period of LLWS through about sunrise. A dryline will sharpen toward the New Mexico state line mid to late morning then proceed eastward with flow veered to southwest at KLBB and KPVW and the possibility of isolated TS vicinity KCDS late afternoon to early evening. && .PREV DISCUSSION... /issued 232 PM CDT Wed May 6 2020/ SHORT TERM... Upper ridging will dominate overnight. An upper shortwave over MT will begin to dig southeastward across the northern Plains. Winds will be breezy ahead of the shortwave as a surface lee trough develops. A surface front will be shoved southward by tomorrow afternoon as the upper shortwave moves across the central Plains and will bring another bout of breezy conditions. The front will not make it in time to make a big difference in temperatures as highs will still reach into the 90s tomorrow. Enough moisture may be pulled into the region later tonight for cloud cover, however the nearest 50s dewpoints are near San Antonio and have a ways to travel to be of use. If useful moisture is able to move into the region by tomorrow afternoon a storm or two will be possible across the Rolling Plains as the front pushes through the FA. The northern Rolling Plains is most favored due to being in closer proximity to the upper shortwave. Any storms that develop have a chance to become strong to severe. CAPE values range from 1000-2500 across the Rolling Plains with bulk shear of 50-65 knots would support large hail and damaging straight line winds. The timing for storm development is mostly limited to before sunset where there is still the potential for surface heating. LONG TERM... General extended outlook for the next week remains similar to yesterday though some changes are noted in the latter extended. The period will be characterized by ridging out west and troughing in the east with NWRLY flow across the central CONUS. A disturbance diving southeastward across the central plains tomorrow evening continues to be indicated followed by another, more subtle disturbance in its wake approaching the region on Saturday. One change over yesterday's data is that the upper flow now trends zonal over West Texas on Monday followed by increasing southwesterly flow by mid-week. Thunderstorms tomorrow evening are expected to develop near our eastern boundary INVOF triple point near KCDS. Most of the solutions over the past couple of days have kept the bulk of the activity out of our CWFA though spatial uncertainty would continue to warrant at least a low-end mention out east. The severe threat is expected to be quite conditional based on the eastward progression of the dryline and low level capping inversion strength. A cold front is whisked into the area Thursday evening helping to cool things off for the weekend. Quite breezy conditions continue to be promised from Thursday night into Friday behind the front. All in all, this weekend does look quite pleasant with readings in 70s and 80s for the next several days thereafter. A signal for northwest flow storms continues for Sunday night though this morning's solutions show a less-than-classic evolution with POPs persisting overnight and through the day on Monday. As flow becomes southwesterly, so too will be our risk of dryline convection next week. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, May 6, 3:44 PM CDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 344 PM CDT Wed May 6 2020 TXZ021>044-072045- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 344 PM CDT Wed May 6 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated to scattered severe thunderstorms will be possible along and east of the dryline Thursday afternoon and evening, primarily east of the Caprock escarpment. Strong wind gusts and large hail would be the primary concern. West of the dryline, hot, very dry and breezy westerly winds will create elevated to briefly critical fire weather Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:51 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 54 min |
| May 7, 5:07 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 53 min |
Nearby
Red Flag Warnings in Texas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.